Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 35, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 29, 2009, 4:39 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 4:39 PM EDT (20:39 UTC)
- Expired
- Apr 29, 2009, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
658 WHUS71 KBUF 292039 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 439 PM EDT WED APR 29 2009 LEZ040-300000- /O.NEW.KBUF.SC.Y.0035.090429T2039Z-090430T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 439 PM EDT WED APR 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. BRISK NORTHEAST WINDS CIRCULATING AROUND HIGH PRESSURE CENTERED OVER SOUTHERN ONTARIO WILL MAINTAIN SMALL CRAFT ADVISORY CONDITIONS ALONG LAKE ERIE THROUGH THIS EVENING. AS THE HIGH SLIDES TO THE EAST TONIGHT...THE WINDS WILL SHIFT TO THE EAST SOUTHEAST WHICH WILL ALLOW THE WAVES TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:37 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 29, 3:37 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 337 PM EDT WED APR 29 2009 .SYNOPSIS... A LOW MOVING EAST FROM THE MISSISSIPPI VALLEY WILL SPREAD A WARM FRONT ACROSS THE AREA THURSDAY NIGHT...RETURNING AS A COLD FRONT LATER FRIDAY. THE RAIN ASSOCIATED WITH THE FRONTS IS EXPECTED TO START LATE THURSDAY AND PERSIST THROUGH FRIDAY BEFORE MOVING OUT SATURDAY MORNING... LEAVING THE REST OF THE WEEKEND COOL AND DRY UNDER BUILDING HIGH PRESSURE. && .NEAR TERM /THROUGH THURSDAY/... IN THE NEAR TERM PERIOD...HIGH PRESSURE SPRAWLED ACROSS NEW YORK STATE WILL SLOWLY DRIFT EAST INTO NEW ENGLAND TONIGHT...THEN OUT INTO THE ATLANTIC THURSDAY. THIS WILL ALLOW A DEVELOPING LOW PRESSURE SYSTEM CURRENTLY OVER THE WESTERN PLAINS TO LIFT NORTHEAST INTO THE GREAT LAKES REGION ON THURSDAY. AS THE LOW APPROACHES...IT WILL SWING ITS ASSOCIATED WARM FRONT TOWARD THE FORECAST AREA DURING THE AFTERNOON. AS A WARM ADVECTION PATTERN SETS UP ON THE BACK SIDE OF THE DEPARTING HIGH TONIGHT AND THURSDAY MORNING...WE WILL SEE A GENERAL SOUTHWEST TO NORTHEAST INCREASE IN MID AND HIGH CLOUD COVER ACROSS THE FORECAST AREA. THE BULK OF THIS INCREASE WILL OCCUR FROM LATER TONIGHT THROUGH THE FIRST PART OF THURSDAY...WHEN THE WAA PATTERN WILL INTENSIFY A BIT AT THE MID LEVELS AND LEAD TO THE DEVELOPMENT OF MORE MID-LEVEL CLOUDS. THE 12Z NAM IS MOST ROBUST WITH THIS AND ACTUALLY SPITS OUT SOME MINOR QPF ACROSS WESTERN SECTIONS OF THE AREA LATE TONIGHT AND THURSDAY MORNING. WHILE IT WOULD NOT SURPRISE ME TO SEE A SPRINKLE OR TWO OUT OF THIS...AT THIS POINT FEEL THIS IS A BIT OVERDONE...AND WILL GO WITH NO HIGHER THAN SLIGHT CHANCE POPS FOR SHOWERS DURING THIS TIME FRAME. AS WE GET INTO THURSDAY AFTERNOON...THE AFOREMENTIONED WARM FRONT WILL BE APPROACHING THE AREA FROM THE OHIO VALLEY. COUPLED WITH A 40-50 KT LOW LEVEL JET DEVELOPING INTO THE AREA AND THE CONTINUED ADVECTION OF WARMER/INCREASINGLY MOIST AIR INTO THE AREA FROM THE SOUTHWEST...WOULD EXPECT TO SEE THE THREAT OF SHOWERS TO BEGIN ACROSS FAR SOUTHWESTERN NEW YORK AS EARLY AS 1 OR 2 PM THURSDAY AFTERNOON...THEN PROGRESS NORTHEASTWARD ACROSS THE WESTERN HALF OF THE AREA DURING THE REMAINDER OF THE MID AND LATE AFTERNOON HOURS. GIVEN THE STRENGTH OF THE SUPPORTING JET DYNAMICS AND WARM ADVECTION...WILL BRING CHANCE POPS TO ALL AREAS FROM CAYUGA COUNTY WESTWARD DURING THE AFTERNOON...WITH LIKELIES JUST TO ABOUT THE BUFFALO AREA BY THE END OF THE PERIOD. GIVEN THE INCREASING LOW LEVEL JET AND NAM/GFS PROJECTIONS OF 850 MB-BASED LIS FALLING INTO THE 0 TO +1 RANGE...WILL ALSO KEEP AT LEAST SLIGHT CHANCE OF THUNDER IN THE GRIDS FOR TOMORROW AFTERNOON. AS FOR TEMPERATURES...THERE SHOULD BE A FAIRLY WIDE RANGE IN LOWS ACROSS THE AREA TONIGHT. ACROSS THE WEST WHERE THE WAA PATTERN/CLOUDS WILL ARRIVE SOONER...READINGS WILL LIKELY ONLY FALL INTO THE LOWER HALF OF THE 40S. FARTHER EAST WHERE THE CLOUDS WILL BE SLOWER TO ARRIVE...THESE WILL TRANSITION INTO THE MID AND UPPER 30S ACROSS THE FINGER LAKES REGION...AND THE LOWER TO MID 30S ACROSS THE NORTH COUNTRY...WITH EVEN A FEW UPPER 20S POSSIBLE ACROSS THE USUAL COLD SPOTS EAST OF LAKE ONTARIO. WHILE SUCH READINGS WILL LIKELY RESULT IN SOME FROST FORMATION ACROSS THE COLDER EASTERNMOST PORTIONS OF THE FINGER LAKES AND AREAS EAST OF LAKE ONTARIO...THE GROWING SEASON IS YET TO BEGIN IN THESE AREAS...HENCE NO FROST/FREEZE FLAGS ARE JUSTIFIED AT THIS TIME. ON THURSDAY...TEMPERATURES SHOULD RECOVER NICELY AREAWIDE AS THE WARM ADVECTION PATTERN CONTINUES...ALONG WITH A STRENGTHENING SOUTHERLY DOWNSLOPE FLOW AT THE SURFACE. EVEN WITH THE INCREASE IN CLOUDS...AREAS ALONG THE LAKE PLAINS SHOULD REACH INTO THE MID TO UPPER 60S...WITH LOWER TO MID 60S ACROSS THE REMAINDER OF THE CWA. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... RAIN WILL CONTINUE TO OVERSPREAD THE REGION THURSDAY EVENING AS A WARM FRONT AND STRONG LOW LEVEL JET MOVE ACROSS THE REGION. WILL HAVE CATEG POPS EVERYWHERE FOR AT LEAST A FEW HOURS AND QPF POTENTIAL WILL BE A SOLID 0.5 INCH...PERHAPS EVEN MORE ACROSS NORTHERN AREAS. THIS IMPULSE WILL PUSH TO THE EAST BY FRI MORNING...LEAVING A MOSTLY CLOUDY AND RATHER HUMID DAY FRIDAY WITH JUST SCATD SHOWERS. A COLD FRONT WILL APPROACH LATE FRI AND CROSS THE AREA FRI NT...LIFTING ANOTHER BATCH OF SHOWERS UP ALONG IT SO WILL INCR POPS AGAIN DURING THE EVENING AND BEGIN TO TAPER OFF FROM WEST TO EAST OVERNIGHT. THUNDER CANT BE RULED OUT DURING THIS PERIOD BUT CHANCES ARE SLIM...WILL HAVE ISOLD THUNDER IN THE GRIDS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... CONFIDENCE HAS INCREASED FOR THE WEEKEND BUT DECLINES AGAIN AS WE GET INTO THE EARLY PART OF NEXT WEEK. ALL MODELS IN AGREEMENT IN BRINGING A RIDGE OF HIGH PRESSURE ACROSS THE LOWER LAKES LATER SAT AND SUNDAY. THIS WILL GIVE US A RELATIVELY PLEASANT SPRING WEEKEND WITH A DECENT AMOUNT OF SUNSHINE AND TEMPS A DEG OR TWO BELOW NORMAL WITH 850 MB TEMPS OF NEAR ZERO SUPPORTING M-U 50S. WILL CARRY CHC POPS FOR AWHILE ACROSS OUR EASTERN AREAS EARLY SAT MORNING FOR ANY LINGERING POST FRONTAL SHOWERS. SAT WILL BE A BIT UNSTABLE BUT ONLY SLGT CHC SHOWER AT BEST. SUNDAY LOOKS CLOSE TO A LOCK AT THIS STAGE. CONFIDENCE DECREASES THEREAFTER AS MODELS DIVERGE. 12Z GFS MOVES ANOTHER WAVE ALONG A STALLED OUT FRONT TO OUR SOUTH ON MONDAY WITH SOME RAIN BRUSHING OUR REGION...BUT EC AND HPC SHOW A LARGE RIDGE OVER US. WILL CONTINUE WITH THE DRY FORECAST. PLENTY OF UNCERTAINTY ON TUES/WED...NO NEED TO GET INTO DETAILS THIS FAR OUT...WILL JUST CARRY CHC POPS AND SEAS TO SLIGHTLY MILD TEMPS BOTH DAYS AT THIS STAGE. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE FROM CANADA IS PRESSING SOUTHWARD INTO THE NORTHEAST THIS AFTERNOON PROVIDING FOR VFR FLIGHT CONDITIONS AT 18Z. A OVC SKY OF CIRRUS HAS THINNED THROUGH THE EARLY AFTERNOON HOURS...AND THIS CIRRUS WILL REMAIN THROUGH MUCH OF THE TAF PERIOD. NORTHEAST WINDS WILL VEER TO SOUTHWEST THROUGH THE TAF PERIOD AS THE SFC HIGH PRESSURE CONTINUES TO ADVANCE TOWARDS THE EASTERN SHORELINE. THE EXCEPTION WILL BE NEAR THE EASTERN END OF LAKE ONTARIO WHERE A LAKE BREEZE WILL PROVIDE FOR NORTHWEST WINDS FOR A PERIOD OF TIME THIS AFTERNOON. MOISTURE RETURN ON THE BACK SIDE OF THE HIGH PRESSURE WILL LOWER CIGS IN THE WEST TOWARDS DAWN TOMORROW. THE HIGHEST CONCENTRATION OF THESE LOWER CLOUDS ARE EXPECTED OVER WESTERN TAF SITES WITH CIGS FALLING TO LOW END VFR. THIS MOISTURE WILL BEGIN TO THIN OUT FOR A BRIEF PERIOD OF TIME THURSDAY BEFORE MID AND LOW CLOUDS FROM THE SOUTHWEST APPROACHES LATER IN THE MORNING THURSDAY. THE TAF REGION IS EXPECTED TO REMAIN DRY THROUGH 18Z TOMORROW WITH RAIN ARRIVING IN THE SOUTHERN TIER JUST PAST 18Z. OUTLOOK... THURSDAY...VFR DETERIORATING TO MVFR IN SHOWERS LATE THURSDAY. FRIDAY...MVFR IN SHOWERS. FRIDAY NIGHT..IMPROVING TO VFR. CHC SHOWERS. SATURDAY THROUGH MONDAY...MAINLY VFR. && .MARINE... MODERATE TO FRESH NORTHEASTERLIES THIS EVENING WILL VEER TO SOUTHEAST AND LIGHTEN UP TONIGHT AND CONTINUE THURSDAY...THEN TURN BRISK SOUTHERLY THURSDAY NIGHT AND FRIDAY MORNING BEFORE SHIFTING TO WEST FRIDAY NIGHT AFTER THE PASSAGE OF A COLD FRONT. WAVES SHOULD STAY BELOW SMALL CRAFT ADVISORY CRITERIA AND WINDS MAY BECOME MARGINAL FOR A TIME LATE THURSDAY NIGHT. && .CLIMATE... THE 2008-09 WINTER SNOWFALL SEASON SUMMARY HAS BEEN POSTED ON THE TOP NEWS OF THE DAY SECTION OF OUR WEBSITE (WWW.WEATHER.GOV/BUF). && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...JJR SHORT TERM...SFM LONG TERM...SFM AVIATION...THOMAS MARINE...SFM CLIMATE...SFM
Hazardous weather outlook, Apr 29, 5:30 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 530 AM EDT WED APR 29 2009 NYZ001>008-010>014-019>021-085-300930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 530 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-300930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 530 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.